# SDR 2020FA0000530

- Difficulty date: December 10, 2020
- Submitted: December 10, 2020
- Operation: General aviation
- Aircraft: N5907E
- Make and model: Cessna 172
- Aircraft serial: 17271957
- Aircraft time: 4,265 hours
- Engine: Lyc O360A4M
- Engine time: 553 hours
- System (JASC): 7602 · Mixture Control
- Part: Control Cable
- Part number: 98620105
- Condition: Binding
- Location: Mixture
- Part time: 4,265 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

APPROXIMATELY 20 HOURS AFTER ANNUAL, THE VERNIER MIXTURE CONTROL BECAME VERY STIFF.  THERE WERE NO KNOWN ANOMALIES OR WEAR NOTED AT THE ANNUAL.  DUE TO THE AGE OF THE PART, IT WAS REPLACED.  UPON, DISASSEMBLY THE VERNIER PART OF THE CONTROL APPEARED TO STILL WORK APPROPRIATELY, BUT THERE APPEARED TO BE A LARGE AMOUNT OF BLACK MATERIAL THAT HAD BUILT UP ON THE LENGTH OF THE CABLE (ESPECIALLY NEAR THE TOP OF THE CABLE ASSEMBLE, NEAR THE TOP OF THE VERNIER CONTROL).  THE CABLE APPEARED TO BE GUMMY IN NATURE.  UPON POLLING OWNERS, SOME OWNERS MAY HAVE USED SANITIZER THAT INCLUDED PHENOLS AND/OR METHANOL THAT MAY HAVE BROKEN DOWN THE BLACK PHENOLIC HOUSING OF THE VERNIER MIXTURE.  A LIGHT LOCALIZED CLEANING REMOVED THE RESIDUE AND APPEARED TO BE INCONSISTENT WITH DIRT.
